Anyways, chomping down pain medication for flu-like symptoms for injections is really tough to handle and not good for my liver. Sticking my self sucks. Avonex then every two days with,"easier" Betaseron was done for years.
Sure, diarrhea & flushing is annoying but my Neuro said take Pepto. I eat a meal, take 30ml of extra strength Eguate brand pepto(1/2 the price) from Walmart with a beano chaser. In that exact order. My body is now getting used to 240 mg plus the stomach cramps and the sore deltoids go away. I do keep pepto and beano with me at all times! FYI Im a month into it now.
- Family Member
- Posts: 41
- Joined: Mon Jun 14, 2010 2:00 pm
- Location: West Simsbury, CT
Hi...I am done with month 3 of Tecfidera and was on Avonex for almost 15 years. I did very well on Avonex MS wise, MRI's were great. The side effects from the Tecfidera are still there. The flushing is quite heavy, you can take 325 mg. of coated aspirin, but take Zantac 150 mg before each dose for the abdominal pain it caused, so don't want to add aspirin being a stomach irritant. The abdominal pain when I started the 240 mg. was so intense that I had to stop it for a week until I got some good advice from my MS Specialist back East. I am not sure, but I do feel more of my MS symptoms on the drug. There are also other side effects that Biogen doesn't list because they really don't know. It wasn't tested enough and if you call them, they seem clueless. It was approved too fast, but I know I don't want to do the intramuscular injection anymore, so if I leave Tecfidera, I also don't want to be on nothing. As I type this, the morning flush from Dose 1 is upon me now....itching, burning, redness, looks as though I fell asleep in a tanning bed. I take with food but still get the flush. I will have MRI's done soon, to see it's effectiveness.
Good Luck with your decision!
I'm sorry to read that Tecfidera put you through such an ordeal. I encourage you to file an adverse event report with the FDA. Since Tecfidera is a new drug, reporting the adverse events will help people learn about its side effects which aren't listed in Tecfidera's doctor's prescribing information.findingree wrote:I just stopped taking techfidera. I only took it for 16 days. The side effects with the starter dose were bearable, but turned brutal about day 3 of the full dose. "Nausea" so severe you would have to create a new term to convey just how bad. The distressing thing to me now is the residual effects I am still having and my last dose was 9 days ago. Intense itching and outbreaks of hives that started approx 3 days after stopping trtmnt.I just had to take 2 benadryl because of itching&
http://www.fda.gov/Drugs/GuidanceCompli ... efault.htm
Palm/fingers itching, frequent urination. Today, 08/16/13: tremors are violently sporadic, itching is intense, I hold ice packs for 20 min to relieve itchiness. I eat paleo diet. I have a chill episode after pm pill which turns into multiple tremors, which cannabis settles the tremors down. I called Tecfidera support...not knowledgeable. I felt like I just told my side effects and symptoms to someone who worked at telephone company. My neurologist will be calling me...to decide if/when/how to change back to Copaxone :~€
I am NOT on Tecfidera, but have done many niacin flushes, and these two symptoms sound very similar to what happens during a niacin flush. Although it sounds counter intuitive, I have found that if I wear warm clothing (eg long a sleeve tight fitting T-shirt and a warm jacket and even two pairs of trousers...) the skin burning and itchiness is greatly reduced. I have also found that if I don't, I seem to loose a lot of body heat during the flush, and when its over I get a very strong chill; its winter hear and it happens even with the heater on. It may be worth a try, I hope it helps. Also, maybe ask your doctor (because I am definitely not one) if an antihistamine would help with the itch.Aligypsi70 wrote:... flushing(sunburnt cheeks)am Palm/fingers itching...itching is intense, I hold ice packs for 20 min to relieve itchiness...I have a chill episode after pm pil...
I wonder about whether you have an allergy to the underlying compound behind the drug. I worried about that for me before I started Gilenya, since it is derived from a fungus used in chinese medicine. The chemical behind BG 12 Tecfidera could be one that some of us are allergic to. Just a thought.
The nerve sympoms, tremors sound really scary. I hope you feel better soon.
- Similar Topics
- Last post